Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Mar 20, 2015, 3:30 AM CDT for 15 counties in Nebraska; Monona County, Iowa. It took effect at Mar 20, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2015, 3:30 AM CDT (08:30 UTC)
- In effect from
- Mar 20, 2015, 1:00 PM CDT
- Expired
- Mar 20, 2015, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 98 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701 WWUS83 KOAX 200830 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 AM CDT FRI MAR 20 2015 ...EXTREME FIRE DANGER EXPECTED THIS AFTERNOON... .THE COMBINATION OF WARM TEMPERATURES...DRY FUELS...LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS WILL RESULT IN DANGEROUS FIRE CONDITIONS THIS AFTERNOON FOR NORTHEAST NEBRASKA. NEZ011-016-017-030-031-042-201630- /O.UPG.KOAX.FW.A.0005.150320T1800Z-150321T0100Z/ /O.NEW.KOAX.FW.W.0005.150320T1800Z-150321T0100Z/ KNOX-ANTELOPE-PIERCE-BOONE-MADISON-PLATTE- 330 AM CDT FRI MAR 20 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST NEBRASKA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX... FIRE WEATHER ZONE 016 ANTELOPE...FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON AND FIRE WEATHER ZONE 042 PLATTE. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...THERE IS A DISTINCT POSSIBILITY THAT ANY BURNING MAY GROW OUT OF CONTROL AND SPREAD RAPIDLY DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ012-018-032-201630- /O.NEW.KOAX.FW.W.0005.150320T1800Z-150321T0100Z/ CEDAR-WAYNE-STANTON- 330 AM CDT FRI MAR 20 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST NEBRASKA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 012 CEDAR... FIRE WEATHER ZONE 018 WAYNE AND FIRE WEATHER ZONE 032 STANTON. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...THERE IS A DISTINCT POSSIBILITY THAT ANY BURNING MAY GROW OUT OF CONTROL AND SPREAD RAPIDLY DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
698 WWUS83 KOAX 201406 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 906 AM CDT FRI MAR 20 2015 ...EXTREME FIRE DANGER EXPECTED THIS AFTERNOON... .THE COMBINATION OF WARM TEMPERATURES...DRY FUELS...LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS WILL RESULT IN DANGEROUS FIRE CONDITIONS THIS AFTERNOON FOR PORTIONS OF NORTHEAST NEBRASKA AND WESTERN IOWA. IAZ043-NEZ015-033-034-043-044-050-202215- /O.EXA.KOAX.FW.W.0005.150320T1800Z-150321T0100Z/ MONONA-THURSTON-CUMING-BURT-COLFAX-DODGE-BUTLER- 906 AM CDT FRI MAR 20 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA. IN NEBRASKA...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE AND FIRE WEATHER ZONE 050 BUTLER. * WINDS...SOUTHWEST 12 TO 17 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...THERE IS A DISTINCT POSSIBILITY THAT ANY BURNING MAY GROW OUT OF CONTROL AND SPREAD RAPIDLY DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ011-012-016>018-030>032-042-202215- /O.CON.KOAX.FW.W.0005.150320T1800Z-150321T0100Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- 906 AM CDT FRI MAR 20 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX... FIRE WEATHER ZONE 012 CEDAR...FIRE WEATHER ZONE 016 ANTELOPE... FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE... FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON... FIRE WEATHER ZONE 032 STANTON AND FIRE WEATHER ZONE 042 PLATTE. * WINDS...WEST 13 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...THERE IS A DISTINCT POSSIBILITY THAT ANY BURNING MAY GROW OUT OF CONTROL AND SPREAD RAPIDLY DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ PEARSON
768 WWUS83 KOAX 202030 AAA RFWOAX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT FRI MAR 20 2015 IAZ043-NEZ011-012-015>018-030>034-042>044-050-210100- /O.CON.KOAX.FW.W.0005.000000T0000Z-150321T0100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER- 330 PM CDT FRI MAR 20 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA. IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX...FIRE WEATHER ZONE 012 CEDAR...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 016 ANTELOPE...FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE...FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON...FIRE WEATHER ZONE 032 STANTON...FIRE WEATHER ZONE 033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 042 PLATTE...FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE AND FIRE WEATHER ZONE 050 BUTLER. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...THERE IS A DISTINCT POSSIBILITY THAT ANY BURNING MAY GROW OUT OF CONTROL AND SPREAD RAPIDLY DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
696 WWUS83 KOAX 210108 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 808 PM CDT FRI MAR 20 2015 IAZ043-NEZ011-012-015>018-030>034-042>044-050-210215- /O.EXP.KOAX.FW.W.0005.000000T0000Z-150321T0100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER- 808 PM CDT FRI MAR 20 2015 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA... MOST WINDS HAVE DROPPED TO 10 MPH OR LESS AND RELATIVE HUMIDITY VALUES WILL CONTINUE TO IMPROVE...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 20, 3:13 AM CDT, 17 minutes earlier.
Area forecast discussion, Mar 20, 3:13 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
313 AM CDT FRI MAR 20 2015
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 300 AM CDT FRI MAR 20 2015
NORTHWEST FLOW ALOFT PREVAILS TODAY WITH WEST SOUTHWEST FLOW AT
THE SURFACE. AFTER SOME PATCHY EARLY MORNING FOG ACROSS SOUTHEAST
NE AND SOUTHWEST IA...SUNNY SKIES ARE EXPECTED WITH TEMPS CLIMBING
INTO THE UPPER 60S TO LOWER 70S...PERFECT FOR THE FIRST DAY OF
SPRING WHICH STARTS OFFICIALLY AT 545 PM THIS AFTERNOON. THIS
WILL RESULT IN VERY HIGH TO EXTREME FIRE DANGER ACROSS THE AREA
TODAY AND A RED FLAG WARNING WILL BE ISSUED FOR NORTHEAST NEBRASKA
WHERE CONDITIONS SHOULD BE MET THIS AFTERNOON.
A WEAK FRONT DOES SETTLE INTO THE AREA TONIGHT BUT MOSTLY CLEAR
SKIES CONTINUE. THE FRONT REMAINS ACROSS THE AREA ON SATURDAY
WHICH SHOULD RESULT IN SLIGHTLY COOLER TEMPERATURES THAN TODAY.
THE FRONT THEN LIFTS NORTHWARD ON SUNDAY RESULTING IN TEMPS AGAIN
IN THE UPPER 60S TO LOWER 70S. A NEW AREA OF LOW PRESSURE DEVELOPS
ACROSS THE PLAINS SUNDAY IN RESPONSE TO A WEAK CLIPPER MOVING OUT
OF THE NORTHERN ROCKIES. THIS WILL BRING ALONG WITH IT INCREASED
MOISTURE...AND A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS
SUNDAY AFTERNOON AND EVENING WITH THE BEST THREAT FOR THUNDER IN
SOUTHEAST NE AND SOUTHWEST IA.
.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 300 AM CDT FRI MAR 20 2015
ZONAL FLOW AT THE BEGINNING OF THE PERIOD MAY ALLOW A COUPLE OF
WAVES TO MOVE THROUGH THE AREA AND BRING ADDITIONAL CHANCES FOR
RAIN MONDAY AND TUESDAY. WEAK INSTABILITY ALSO APPEARS TO BE
MOVING INTO THE AREA MONDAY NIGHT THROUGH EARLY TUESDAY WHICH
COULD RESULT IN ISOLATED THUNDERSTORMS FOR AT LEAST SOME OF THE
AREA. RAIN MAY BE MOSTLY EAST OF THE AREA BY TUESDAY EVENING...BUT
A FEW WRAPAROUND SHOWERS COULD STILL AFFECT AREAS NORTH OF I80
TUESDAY NIGHT. WILL OPT FOR A DRY FORECAST WEDNESDAY/THURSDAY.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1118 PM CDT THU MAR 19 2015
VFR CONDITIONS UNDER CLEAR SKIES ARE FORECAST THROUGH FRIDAY
EVENING. LIGHT WINDS OVERNIGHT WILL BECOME SOUTHWEST 10 TO 25KT
AFTER 18Z.
&&
.FIRE WEATHER...
ISSUED AT 300 AM CDT FRI MAR 20 2015
TEMPS RISING INTO THE UPPER 60S TO LOWER 70S TODAY WILL RESULT IN
RELATIVE HUMIDITY DROPPING TO 20 PERCENT OR LOWER FOR MOST OF THE
AREA THIS AFTERNOON. BREEZY SOUTHWEST WINDS DEVELOP IN NORTHEAST
NEBRASKA...AND WHEN COMBINED WITH THE HEAT LOW HUMIDITY WILL
RESULT IN RED FLAG CONDITIONS...ALONG AND NORTHWEST OF A LINE FROM
COLUMBUS TO WAYNE. DID NOT ISSUE A RED FLAG WARNING FOR OTHER
AREAS AS WINDS WILL LIKELY NOT MEET THE CRITERIA OF 25 MPH OR
GREATER...BUT VERY HIGH FIRE DANGER WILL STILL EXIST FOR THE
REMAINDER OF SOUTHEAST NE AND SOUTHWEST IA.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR NEZ011-012-016>018-030>032-042.
IA...NONE.
&&
SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...DERGAN
FIRE WEATHER...DEWALDHazardous weather outlook, Mar 19, 3:59 PM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 359 PM CDT THU MAR 19 2015 NEZ011-016-017-030-031-042-201100- KNOX-ANTELOPE-PIERCE-BOONE-MADISON-PLATTE- 359 PM CDT THU MAR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY SOUTHWEST WINDS AND RELATIVE HUMIDITY AS LOW AS 15 PERCENT FOR PORTIONS OF NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY. IAZ043-055-056-069-079-080-090-091-NEZ012-015-018-032>034-043>045- 050>053-065>068-078-088>093-201100- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-CEDAR-THURSTON-WAYNE-STANTON-CUMING-BURT-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 359 PM CDT THU MAR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND AGAIN ON TUESDAY AFTERNOON AND EVENING OVER PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 5:06 AM CDT | Dense Fog Advisory | OAX | Gage, Johnson, Nemaha, Pawnee, Richardson | 4 hr |
Nearby
Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Iowa, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.